Alert archive / Hawaii / Gale Warnings in 2014
Gale Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 30, 2014, 7:53 AM HST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 7:53 AM HST (17:53 UTC)
- Expired
- Dec 30, 2014, 5:46 PM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
307 WHHW70 PHFO 301753 AAA MWWHFO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 753 AM HST TUE DEC 30 2014 UPDATED TO INCLUDE GALE WARNING FOR THE KAUAI LEEWARD WATERS ...WIND AND SEAS WILL RISE AS A COLD FRONT MOVES ACROSS THE AREA... .A COLD FRONT WILL MOVE IN FROM THE NORTHWEST TODAY AND QUICKLY MOVE DOWN THE ISLAND CHAIN THROUGH WEDNESDAY...RESULTING IN A QUICK BURST OF STRONG NORTHERLY WINDS AND NORTHWEST SWELL. PHZ112-310215- /O.UPG.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/ /O.NEW.PHFO.GL.W.0003.141230T1753Z-141231T0600Z/ /O.NEW.PHFO.SC.Y.0055.141231T0600Z-150101T0400Z/ KAUAI LEEWARD WATERS- 753 AM HST TUE DEC 30 2014 ...GALE WARNING IN EFFECT UNTIL 8 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM HST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...WINDS WILL INCREASE THROUGH THE DAY PEAKING LATE THIS AFTERNOON THROUGH EARLY THIS EVENING AS THE FRONT MOVES THROUGH. EXPECT SOUTHWEST WINDS TO BECOME NORTHWEST AS THE FRONT PASSES. WINDS WILL BECOME WINDS 20 TO 30 KNOTS FOR MOST OF THE WATERS WITH WINDS TO 35 KNOTS IN THE KAULAKAHI CHANNEL. ALSO EXPECT GUSTS TO 45 KNOTS. SEAS WILL RISE AND BECOME ROUGH AT 7 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113>115-117-122-310215- /O.CON.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 753 AM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTH TO NORTHWEST WINDS AT 20 TO 30 KNOTS INCREASING THROUGH THE DAY. SEAS WILL RISE TO 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-118-120-121-310215- /O.CON.PHFO.SC.Y.0054.000000T0000Z-141231T1600Z/ KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- ALENUIHAHA CHANNEL- 753 AM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...NORTH TO NORTHWEST WINDS WILL STRENGTHEN TO 15 TO 25 KNOTS BY THIS AFTERNOON. SEAS WILL RISE TO SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
515 WHHW70 PHFO 310133 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST TUE DEC 30 2014 ...WIND AND SEAS RISE AS A COLD FRONT MOVES ACROSS THE AREA... .A COLD FRONT IS MOVING ACROSS THE AREA FROM THE NORTHWEST. IT WILL CONTINUE TO QUICKLY MOVE DOWN THE ISLAND CHAIN THROUGH WEDNESDAY. THIS WILL RESULT IN A QUICK BURST OF STRONG NORTHERLY WINDS AND NORTHWEST SWELL. PHZ112-310630- /O.CON.PHFO.GL.W.0003.000000T0000Z-141231T0600Z/ /O.CON.PHFO.SC.Y.0055.141231T0600Z-150101T0400Z/ KAUAI LEEWARD WATERS- 333 PM HST TUE DEC 30 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM HST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHWEST WINDS WINDS 20 TO 30 KNOTS FOR MOST OF THE WATERS WITH WINDS TO 35 KNOTS IN THE KAULAKAHI CHANNEL. ALSO EXPECT GUSTS TO 45 KNOTS. ROUGH AND STEEP SEAS AT 7 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113>115-117-122-310630- /O.CON.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 333 PM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTH TO NORTHWEST WINDS AT 20 TO 30 KNOTS. ROUGH AND STEEP SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-118-120-121-310630- /O.CON.PHFO.SC.Y.0054.000000T0000Z-141231T1600Z/ KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- ALENUIHAHA CHANNEL- 333 PM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS. ROUGH AND STEEP SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
731 WHHW70 PHFO 310346 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 546 PM HST TUE DEC 30 2014 ...WIND AND SEAS RISE AS A COLD FRONT MOVES ACROSS THE AREA... .A COLD FRONT IS MOVING ACROSS THE AREA FROM THE NORTHWEST. IT WILL CONTINUE TO QUICKLY MOVE DOWN THE ISLAND CHAIN THROUGH WEDNESDAY. THIS WILL RESULT IN A QUICK BURST OF STRONG NORTHERLY WINDS AND NORTHWEST SWELL. PHZ112-311415- /O.CAN.PHFO.GL.W.0003.000000T0000Z-141231T0600Z/ /O.EXT.PHFO.SC.Y.0055.141231T0346Z-150101T0400Z/ KAUAI LEEWARD WATERS- 546 PM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTHWEST WINDS WINDS 20 TO 30 KNOTS. ROUGH AND STEEP SEAS AT 7 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113>115-117-122-311415- /O.CON.PHFO.SC.Y.0054.000000T0000Z-150101T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 546 PM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...NORTH TO NORTHWEST WINDS AT 20 TO 30 KNOTS. ROUGH AND STEEP SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-118-120-121-311415- /O.CON.PHFO.SC.Y.0054.000000T0000Z-141231T1600Z/ KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL- ALENUIHAHA CHANNEL- 546 PM HST TUE DEC 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS. ROUGH AND STEEP SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 30, 7:00 AM HST, 53 minutes earlier.
Area forecast discussion, Dec 30, 7:00 AM HST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 700 AM HST TUE DEC 30 2014 .UPDATE... PREFRONTAL CONVERGENCE BANDS ARE BEGINNING TO DEVELOP NEAR MAUI COUNTY AND NEAR KAUAI. ALL OF THE HIGH RESOLUTION GUIDANCE SHOWS THESE BANDS CONTINUING TO DEVELOP DURING THE DAY AS THE FRONT APPROACHES. THUS HAVE UPDATED TO INCREASE POPS AND SKY COVER OVER THE SMALLER ISLANDS THROUGH THE MORNING. REST OF THE FORECAST IS UNCHANGED AT THIS TIME. && .SYNOPSIS... LIGHT WINDS AND DRY AND STABLE CONDITIONS CURRENTLY IN PLACE WILL CHANGE FROM WEST TO EAST TODAY AND TONIGHT AS A FRONT PASSES OVER THE ISLANDS. WINDS WILL STEADILY INCREASE AHEAD OF THE FRONT... BECOMING BREEZY AND GUSTY...ESPECIALLY IN AREAS PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS. THE FAST MOVING FRONT WILL REACH KAUAI BY MID DAY...MOVE TO OAHU AND MOLOKAI LATE IN THE AFTERNOON...THEN PASS DOWN THE REST OF THE ISLAND CHAIN OVERNIGHT. A PERIOD OF RATHER DRY NORTHERLY FLOW IS EXPECTED WEDNESDAY INTO NEW YEARS DAY...LIKELY FOLLOWED BY ACTIVE WEATHER THURSDAY NIGHT INTO SATURDAY. && .PREV DISCUSSION.../ISSUED 400 AM HST TUE DEC 30 2014/ DRY AND STABLE CONDITIONS WITH LIGHT WINDS WILL BE CHANGING THIS MORNING. CURRENTLY...COOL AND DRY PERSIST...AS OVERNIGHT TEMPS HAVE DROPPED INTO THE LOW TO MID 60/S IN MOST LOCATIONS NEAR SEA LEVEL. RIDGING ALOFT IS RAPIDLY ERODING AS A STRONG MID TO UPPER LEVEL TROUGH NEARS. THE INVERSION AT LIHUE HAS LIFTED TO ALMOST 5500 FT...WHILE THE INVERSION AT HILO REMAINS NEAR 4000 FT...AND PRECIPITABLE WATER VALUES...THOUGH STILL DRY AT ABOUT 0.8 OF AN INCH...CONTINUE TO CREEP UP. UNDER THESE STABLE AND DRY CONDITIONS THIN STRATOCUMULUS CLOUDS HAVE FORMED OVER MUCH OF THE REGION. THESE CLOUDS WILL BURN OFF QUICKLY THIS MORNING...AND MORE SIGNIFICANT CHANGES WILL DEVELOP THROUGHOUT THE DAY. A COLD FRONT WILL SWEEP DOWN THE ISLAND CHAIN LATER TODAY AND TONIGHT...BRINGING BREEZY AND GUSTY WINDS. GENERALLY MODEST RAINFALL WILL ACCOMPANY THE FRONT...THOUGH WE COULD SEE A LINE OF FAST-MOVING AND BRIEFLY HEAVY SHOWERS EMBEDDED WITHIN THIS FEATURE. THE STRONGEST PORTION OF THE MID TO UPPER LEVEL TROUGH DRIVING THE FRONT WILL PASS JUST NORTH OF THE STATE...LIMITING THE THUNDERSTORM THREAT TO KAUAI AND WATERS NORTH OF THE SMALLER ISLANDS...BUT DYNAMICS OF THIS SYSTEM SHOULD SUPPORT GUSTY WINDS AHEAD OF AND BEHIND THE FRONT...MAKING WINDS THE MAIN AREA OF CONCERN. PORTIONS OF THE ISLANDS PRONE TO DOWNSLOPING SOUTHWESTERLY WINDS WILL EXPERIENCE SOME STRONG GUSTS AHEAD OF AND ALONG THE FRONT. SOME POCKETS OF 40 MPH GUSTS ARE POSSIBLE OVER AND DOWNWIND OF TERRAIN...BUT WIND ADVISORY CONDITIONS ARE UNLIKELY AS THE GFS IS PREDICTING 850 MB WINDS TO TOP OUT AT AROUND 30 KT. THE TIMING FOR FRONTAL PASSAGE IS ROUGHLY KAUAI MID DAY...OAHU AND MOLOKAI LATE AFTERNOON...MAUI IN THE EVENING...THEN DOWN TO THE BIG ISLAND TONIGHT. A PERIOD OF RATHER DRY...POST-FRONTAL NORTHERLY WINDS IS DUE WEDNESDAY INTO NEW YEARS DAY. THE FRONT WILL WASH OUT EAST OF THE BIG ISLAND ON WEDNESDAY AS A SURFACE LOW FORMS SEVERAL HUNDRED MILES NORTH OF THE STATE. BIG ISLAND COULD SEE SOME LINGERING MOISTURE ON WEDNESDAY WHILE THE REST OF THE STATE SEE LIMITED WINDWARD RAINFALL DUE TO A DRY POST-FRONTAL AIRMASS WITH PRECIPITABLE WATER VALUES WELL UNDER AN INCH. NORTHERLY WINDS WILL GRADUALLY DECLINE NEW YEARS EVE AND DAY AS SURFACE RIDGING JUST NORTH OF THE STATE BREAKS DOWN AHEAD OF THE NEXT WEATHER SYSTEM. RATHER DRY CONDITIONS SHOULD HOLD...AND TEMPERATURES WILL BE COOL AS DEW POINTS SHOULD BE IN THE 50/S. ACTIVE WEATHER IS EXPECTED LATE THURSDAY NIGHT INTO SATURDAY. THE UPPER TROUGH THAT MOVES IN WITH THE FRONT WILL FLATTEN OUT AND WEAKEN ON WEDNESDAY BUT WILL LINGER OVERHEAD. A STRONG WESTERN PACIFIC JET STREAM WILL DROP A STRONG SHORTWAVE ALOFT INTO THIS TROUGH...LIKELY TRIGGERING A ROUND OF ACTIVE WEATHER OVER THE STATE. THE DETAILS REMAIN UNCLEAR...BUT IF THE GFS AND ECMWF VERIFY... STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY ON FRIDAY AND FRIDAY NIGHT. AN EXTENDED PERIOD OF ELEVATED WINDS IS DUE FOR THE HIGH SUMMITS OF THE BIG ISLAND AND TO A LESSER DEGREE ON MAUI. THE MID-LEVEL TROUGH DRIVING TODAY/S FRONT WILL LEAD TO A SHARP INCREASE IN SUMMIT WINDS THROUGH THE DAY...LIKELY REACHING HIGH WIND WARNING LEVELS BY MID DAY. THE VERY WINDY CONDITIONS WILL BACK OFF ON WEDNESDAY BUT ARE EXPECTED TO REMAIN ABOVE WIND ADVISORY LEVELS ON MAUNA KEA AND MAUNA LOA. ANOTHER ROUND OF VERY STRONG WINDS IS DUE AGAIN BY NEW YEARS DAY THROUGH FRIDAY AS THE NEXT SHORTWAVE ALOFT AFFECTS THE ISLANDS. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE HIGH BIG ISLAND SUMMITS THROUGH EARLY WEDNESDAY MORNING...AND A WIND ADVISORY HAS BEEN ISSUED FOR HALEAKALA SUMMIT ON MAUI FOR THE SAME TIME PERIOD. && .AVIATION... EXPECT AIRMET TANGO FOR STRENGTHEN SLY WINDS AND AIRMET SIERRA FOR MTN OBSC ABV 025 AFT 19Z TO GO INTO EFFECT WITH THE 16Z PACKAGE... AFFECTING KAUAI. THESE CONDS SHOULD BE SPREADING TO OAHU AND MOLOKAI AFT 22Z. THIS WEATHER IS RELATED TO A FRONT MOVING DOWN THE ISLAND CHAIN. REFER TO DISCUSSION ABOVE FOR MORE DETAILS. && .MARINE... ALTHOUGH WINDS ARE CURRENTLY LIGHT...SOUTHWESTERLY WINDS WILL STEADILY INCREASE THIS MORNING AS A FRONT NEARS THE ISLANDS. A SMALL CRAFT ADVISORY...SCA...HAS BEEN ISSUED FOR MOST WATERS AS FRESH TO STRONG SOUTHWESTERLY WINDS DEVELOP AHEAD OF THE FRONT. FRESH TO STRONG WINDS WILL SHIFT OUT OF THE NORTHWEST BEHIND THE FRONT ACROSS KAUAI WATERS THIS AFTERNOON AND OVER MOST OTHER WATERS OVERNIGHT. IN ADDITION...LOCALLY GENERATED WIND WAVES COMBINED WITH BUILDING NORTHWEST SWELL WILL CREATE HAZARDOUS SEAS OF 10 FT OR MORE. SCA CONDITIONS WILL LINGER INTO WEDNESDAY WITH WINDS DECLINING ON NEW YEARS EVE. A NORTHWEST SWELL WILL BUILD LATER TODAY AND TONIGHT. THIS SWELL COMBINED WITH FRESH TO STRONG NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE VERY ROUGH SURF AROUND THE ADVISORY LEVEL ACROSS NORTH FACING SHORES...THOUGH WE HAVE ELECTED TO MONITOR BUOY 51101 TRENDS TO DETERMINE IF SURF WILL REACH THE 15 FOOT ADVISORY LEVEL. NORTH SHORE SURF WILL REMAIN ELEVATED ON WEDNESDAY AND WILL BE REINFORCED ON NEW YEARS EVE AND DAY BY A SHORT-PERIOD NORTH SWELL GENERATED BY A LOW DEVELOPING SEVERAL HUNDRED MILES NORTH OF THE STATE. A MIX OF MODERATE...LONG PERIOD NORTHWEST SWELL AND SHORT PERIOD NORTH SWELL WILL CONTINUE INTO THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM HST WEDNESDAY FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL 6 AM HST WEDNESDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAIWI CHANNEL- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL. && UPDATE...R BALLARD PREV DISCUSSION/MARINE/AVIATION...WROE/LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:19 PM HST | Small Craft Advisory | HFO | 51 hr | |
| Dec 29, 3:35 PM HST | High Wind Watch | HFO | Hawaii, Kalawao | 12 hr |
| Dec 30, 3:33 AM HST | High Wind Warning | HFO | Hawaii | 6 days |
| Dec 30, 3:33 AM HST | Wind Advisory | HFO | Kalawao | 24 hr |
| Dec 30, 7:53 AM HST | Small Craft Advisory | HFO | 34 hr | |
| Dec 30, 11:13 AM HST | Special Marine Warning | HFO | 62 min | |
| Dec 30, 11:29 AM HST | Winter Weather Advisory | HFO | Hawaii | 19 hr |
| Dec 30, 1:10 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Dec 30, 1:54 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.